Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 217, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 13, 2019, 5:41 PM EDT for Hancock County, Seneca County, Wood County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2019, 5:41 PM EDT (21:41 UTC)
- Expired
- Sep 13, 2019, 6:07 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:45 PM EDT | TSTM WND DMG | 5 Wnw Cygnet, OH | MULTIPLE LARGE TREES DOWN IN THE WINGSTON CEMETERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
765
WUUS51 KCLE 132141
SVRCLE
OHC063-147-173-132230-
/O.NEW.KCLE.SV.W.0217.190913T2141Z-190913T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
541 PM EDT Fri Sep 13 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Western Seneca County in northwestern Ohio...
Southeastern Wood County in northwestern Ohio...
Hancock County in northwestern Ohio...
* Until 630 PM EDT.
* At 540 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Gibsonburg to near Arcadia to
Findlay, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Findlay, Bowling Green, Tiffin, Fostoria, Bluffton, North
Baltimore, McComb, Arlington, Green Springs, Arcadia, Rawson,
Vanlue, Van Buren, New Riegel, Pemberville, Bradner, Wayne,
Bloomdale, Bettsville and Risingsun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4116 8388 4137 8366 4146 8343 4145 8341
4125 8342 4125 8300 4123 8300 4099 8338
4099 8346 4096 8346 4089 8370 4089 8388
TIME...MOT...LOC 2140Z 249DEG 40KT 4137 8344 4116 8352 4105 8366
HAIL...0.75IN
WIND...60MPH
$$
Clark2 follow-up statements
661
WWUS51 KCLE 132156
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
556 PM EDT Fri Sep 13 2019
OHC063-147-173-132230-
/O.CON.KCLE.SV.W.0217.000000T0000Z-190913T2230Z/
Seneca OH-Wood OH-Hancock OH-
556 PM EDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN SENECA...SOUTHEASTERN WOOD AND CENTRAL HANCOCK
COUNTIES...
At 555 PM EDT, severe thunderstorms were located along a line
extending from near Fostoria to near Findlay, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Findlay, Bowling Green, Tiffin, Fostoria, Bluffton, North Baltimore,
Arlington, Green Springs, Arcadia, Rawson, Vanlue, Van Buren, New
Riegel, Pemberville, Bradner, Wayne, Bloomdale, Bettsville, Risingsun
and Cygnet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8368 4138 8364 4146 8343 4145 8341
4125 8342 4125 8300 4123 8300 4099 8338
4099 8346 4096 8346 4089 8370 4089 8388
TIME...MOT...LOC 2155Z 238DEG 45KT 4121 8343 4105 8356
HAIL...<.75IN
WIND...60MPH
$$
Clark851
WWUS51 KCLE 132207
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
607 PM EDT Fri Sep 13 2019
OHC063-147-173-132216-
/O.CAN.KCLE.SV.W.0217.000000T0000Z-190913T2230Z/
Seneca OH-Wood OH-Hancock OH-
607 PM EDT Fri Sep 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SENECA...SOUTHEASTERN
WOOD AND CENTRAL HANCOCK COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.
LAT...LON 4115 8368 4138 8364 4146 8343 4145 8341
4125 8342 4125 8300 4123 8300 4099 8338
4099 8346 4096 8346 4089 8370 4089 8388
TIME...MOT...LOC 2204Z 249DEG 40KT 4125 8330 4109 8343
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:26 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 13, 3:26 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 326 PM EDT Fri Sep 13 2019 .SYNOPSIS...A strong cold front will move across the region overnight. High pressure will briefly build over the Ohio Valley on Saturday. Another weaker cold front will move through the forecast area early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... A strong cold front will move across the forecast area this evening. Storms were developing this afternoon ahead of the front in eastern Indiana. The short term models show the thunderstorm development increasing through the late afternoon with a line of thunderstorms forming and moving across the area this evening. SPC has much of the northern sections of Ohio in a Slight Risk Outlook category for tonight. Temperatures have once again exceeded expectations reaching around 90 in many locations. Dew points have crawled into the lower 70s. The atmosphere is prime for a downburst wind event this evening. A threat of isolated tornadoes remains but wind will be the primary threat. The short term models show the greatest threat of severe weather in northwest Ohio. The short term models decrease the intensity of the storms over the eastern section of the forecast area later this evening. Storms will push east of after midnight. High pressure will build over the region on Saturday. Non-thunderstorm wind is also a concern for NW PA. A south to southeast downslope wind is likely this evening. Model soundings indicate 40-50knots within a 1kft of the surface 00Z- 06Z time frame. I will continue the wind advisory for NW PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Temperatures warm on Sunday as southerly flow develops with a wave of low pressure sliding east across the Central Great Lakes. The airmass will be dry through the daytime hours with some passing mid- level cloud cover. A chance of showers and thunderstorms will extend south towards Lake Erie Sunday night with a few showers brushing northeast Ohio into Monday morning as a cold front settles south. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A large area of high pressure will set up across Quebec and the eastern Great Lakes through much of next week. Temperatures will drop back on Tuesday into the mid 70s across NW Pennsylvania closest to the cold pocket of air over New York. Inland areas will remain a little warmer with temperatures holding closer to 80. Temperatures will trend warmer a couple degrees each day with warm advection increasing on Thursday as southerly flow kicks in and the ridge builds aloft. Above normal temperatures expected through the extended.&& .AVIATION /18Z Friday THROUGH Wednesday/... A cold front will move across the forecast area this evening. Numerous showers and thunderstorms are expected with this frontal passage. Cumulus 4-5kt starting to develop in advance of this front should remain scattered. MVFR ceilings and vsbys are expected with showers and thunderstorms as the front moves through the region. Timing of the storms will likely be 20Z-00Z for western TAF locations and after 00Z for eastern TAF locations. A gusty south wind will continue this afternoon with higher gusts in the eastern TAF locations (ERI and YNG). Winds will shift to a southwest flow after the frontal passage. .OUTLOOK...Non-VFR possible in showers Sunday afternoon into Monday. && .MARINE... South winds of 10-20 knots expected on Lake Erie this evening ahead of a cold front that will sweep east. The exception to this is east of Conneaut where a Small Craft Advisory is in effect with southerly winds forecast to increase into the 20-30 knot range. A broken line of thunderstorms will accompany the front and some may be strong with severe winds to 50 knots or large hail. Winds shift around to the west behind the front at 15-20 knots and will maintain choppy conditions on the east end of the lake through Saturday. High pressure builds in across the Ohio Valley on Saturday with winds decreasing and backing to southwest towards evening. A weak area of low pressure will slide east across the central Great Lakes Sunday night, pulling a weak cold front south across Lake Erie on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002. MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet SHORT TERM...KEC LONG TERM...KEC AVIATION...Garnet MARINE...KEC
Hazardous weather outlook, Sep 13, 3:03 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 303 PM EDT Fri Sep 13 2019 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-141915- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- 303 PM EDT Fri Sep 13 2019 ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089- PAZ003-141915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Crawford- 303 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening, mainly across northern Ohio. Damaging winds are the primary threat, with an isolated tornado threat possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-002-141915- Northern Erie-Southern Erie- 303 PM EDT Fri Sep 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 13, 4:31 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 4 N WHITEHOUSE 41.58N 83.80W
09/13/2019 M59 MPH LUCAS OH ASOS
ASOS STATION KTOL TOLEDO.
&&Local storm report, Sep 13, 5:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
507 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 2 SE OTTAWA HILLS 41.65N 83.62W
09/13/2019 E60 MPH LUCAS OH PUBLIC
SEVERAL LARGE LIMBS DOWN. TIME ESTIMATED
FROM RADAR.
&&Local storm report, Sep 13, 5:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 1 W HARBOR VIEW 41.69N 83.47W
09/13/2019 M50 MPH LUCAS OH BUOY
BUOY STATION THRO1 TOLEDO, OH.
&&Special weather statement, Sep 13, 5:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
523 PM EDT Fri Sep 13 2019
OHZ017-132200-
Hancock-
523 PM EDT Fri Sep 13 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK COUNTY...
At 523 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Baltimore to near Rawson.
Movement was east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Arlington,
Arcadia, Rawson, Vanlue, Van Buren, Bloomdale, Mount Blanchard,
Benton Ridge, Jenera, Mount Cory, Bairdstown and Williamstown.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4117 8388 4117 8358 4116 8344 4100 8342
4099 8346 4097 8346 4082 8366 4082 8388
TIME...MOT...LOC 2123Z 253DEG 33KT 4120 8364 4097 8384
ClarkLocal storm report, Sep 13, 5:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 9 ENE OREGON 41.70N 83.26W
09/13/2019 M41 MPH LEZ142 OH MESONET
MESONET STATION TWCO1 8 ENE OREGON.
&&Local storm report, Sep 13, 5:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
538 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM MARINE TSTM WIND 9 ENE OREGON 41.70N 83.26W
09/13/2019 M41 MPH LEZ142 OH MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 9
ENE OREGON. MESONET STATION TWCO1 8 ENE
OREGON.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:47 AM EDT | Small Craft Advisory | CLE | 35 hr | |
| Sep 13, 4:08 PM EDT | Special Weather Statement | CLE | Lucas | 52 min |
| Sep 13, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 50 min |
| Sep 13, 4:24 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Sep 13, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 67 min |
| Sep 13, 5:03 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 57 min |
| Sep 13, 5:23 PM EDT | Special Weather Statement | CLE | Hancock | 37 min |
| Sep 13, 6:00 PM EDT | Special Weather Statement | CLE | Ottawa, Sandusky | 30 min |
| Sep 13, 6:24 PM EDT | Special Marine Warning | CLE | 96 min | |
| Sep 13, 6:35 PM EDT | Special Marine Warning | CLE | 55 min | |
| Sep 13, 6:48 PM EDT | Special Weather Statement | CLE | Erie | 27 min |
| Sep 13, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 42 min |
| Sep 13, 7:08 PM EDT | Special Weather Statement | CLE | Hancock, Wood | 37 min |
| Sep 13, 7:31 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake, Lorain, Medina, Summit | 44 min |
| Sep 13, 7:34 PM EDT | Special Weather Statement | CLE | Seneca | 26 min |
| Sep 13, 7:45 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.